Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 14, NWS Green Bay, WI

June 20, 1997Outagamie County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 1997, 2:17 AM CDT for Outagamie County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 1997, 2:17 AM CDT (07:17 UTC)
Expired
Jun 20, 1997, 3:15 AM CDT
In force
58 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Outagamie County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1997-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1997-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS1 KGRB 200719 RRA
SVRGRB
WIC087-200815-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
217 AM CDT FRI JUN 20 1997

* SEVERE THUNDERSTORM WARNING FOR
  OUTAGAMIE COUNTY - NORTHEASTERN WISCONSIN

* UNTIL 315 AM CDT
 
* SOME LOCATIONS AFFECTED
  NEW LONDON STEPHENSVILLE

  FREEDOM

* AT 2:10 AM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR NEW LONDON. THE STORM WAS MOVING EAST AT
  35 MPH..

* THE STORM WILL BE WILL BE OVER STEPHENSVILLE BY 2:25 AM AND
  FREEDOM BY 2:40 AM.

THIS IS A DANGEROUS STORM WITH HAIL LARGER THAN AN INCH IN
DIAMETER. MOVE TO A STURDY SHELTER.

RF/DI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:35 PM CDT, 6 hours 42 minutes earlier.

Area forecast discussion, Jun 19, 7:35 PM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
735 PM CDT THU JUN 19 1997

FORECAST PROBLEM FOR TONIGHT IS PRECIPITATION CHANCES ACROSS THE FA.

AT 00Z...SFC WARM FRONT ANALYZED FROM N OF MCW-S OF LSE-N OF MSN-JUST
W OF CHICAGO. 850 MB WARM FRONT STRETCHED FROM NEAR RHI-MNM-TVC AND WAS
RESPONSIBLE FOR A NARROW LINE OF SHRA/TSRA IN THAT AREA. THIS LINE WILL
CONTINUE TO DIMINISH AS THE NIGHT GOES ALONG.
  THE DEVELOPING MCS ACROSS PARTS OF NEB/S DAK THIS EVENING AND THE AREA
OF TSTORMS ACROSS NW MINN WILL LIKELY KEEP MOST OF THE ABUNDANT MOISTURE
AND BEST DYNAMICS OUT OF THE FA OVERNIGHT...SO WILL ADJUST PRECIP POPS
FROM LIKELY CATEGORY TO SMALL CHC POPS. WITH DEW POINTS IN THE 60S JUST
SOUTH OF THE FA AND WITH THE WARM FRONT DRAPED ACROSS SOUTHERN
WISCONSIN... CANNOT COMPLETELY RULE OUT THE CHANCE OF PRECIP OVERNIGHT
HOWEVER.
  WILL ALSO MAKE MENTION OF PATCHY FOG ACROSS THE FA FOR THE NIGHT. SOME
AREAS ACROSS THE EAST ALREADY REPORTING VSBYS OF 3 MILES OR LESS IN BR.

  UPDATED ZONES WILL BE ISSUED AROUND 8 PM.

COORDINATION WITH MKE...DLH AND LSE THIS EVENING.

ISAACSON

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:15 PM CDTSevere Thunderstorm WarningGRBMarathon60 min
Jun 20, 1:28 AM CDTSevere Thunderstorm WarningGRBWood57 min
Jun 20, 1:52 AM CDTSevere Thunderstorm WarningGRBPortage28 min
Jun 20, 3:01 AM CDTSevere Thunderstorm WarningGRBBrown59 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.